MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Codes Difficult to Insert (1316); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 14f amplatzer torqvue 45x45 delivery sheath was selected for procedure.It was noted during procedure, that the dilator tip of delivery sheath became deformed when attempting to insert it over a non-abbott guidewire between the level of the skin and venotomy.The decision was made to remove the 14f amplatzer torqvue 45x45 delivery sheath and replace it with another one of the same size.However, it was noted when passing over the non-abbott guidewire that the replacement delivery sheath was also unable to be inserted into the patient through the venotomy.The delivery sheath was removed and found to have a split dilator tip.Both delivery sheaths made patient contact.There was no report of the patient having a tortuous anatomy.The decision was made to dilate the venotomy with an unknown vascular dilator sheath and prepare another 14f amplatzer torqvue 45x45 delivery sheath to successfully complete the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The cause of the damage two the 14f amplatzer torqvue 45x45 delivery sheaths are attributed to the non-abbott guidewire.The patient was discharged at the time of report.
 
Additional Manufacturer Narrative
It was reported that difficulty inserting the delivery sheath into the patient and split in delivery sheath dilator noted during procedure was reported.There were no adverse effects to the patient and the patient status was reported as stable.The dilator and sheath were returned to abbott and the investigation found that the tip of the dilator was noted to have a split cut damage.No other anomalies were found.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the investigation findings, the dilator tip separation issue appears to be related to a potential product quality issue; therefore, exception issue 130010 was been initiated to further investigate this complaint.The primary root cause was related to the potential for medium density polyethylene and pebax to not homogeneously blend during melt processing.This potential relating to the material characteristics of the resin mix is the root cause of both the noted cracking and tearing with contributing causes of pebax material absorbing moisture and without sufficient drying steps prior to extrusion/shaping via heat, where the moisture could off gas and cause material voids, leading to structural weaknesses, leading to the potential for tearing during use when sufficient force is applied.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21774572
Report Number2135147-2025-01748
Device Sequence Number20851399
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)270930(10)10553559
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number10553559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale